I started experiencing unusual dizziness many years ago, but only recently after my second doze of the covid vaccine did it become serious enough (with vertigo on top of it) to beg my family doctor to help me figure out what was going on.
I discovered a “thing” called “vestibular therapy” (I say this sarcastically because it was there all along, but none of my family doctors ever suggested this to me over the seven years of me complaining about dizziness). The vestibular therapist I was assigned to has helped me narrow down my dizzy triggers and most of it comes down to a handful of foods that contain tyramine. Bananas, sausages, pork, red wine and beer.
I can live without these foods, but my question is, why did my body go into an overdrive sensitivity to this amino after the vaccine? Say the vaccine had nothing to do with it, but still, why does the body decide it can’t handle too much tyramine? Are there any supplements that I can take to help my body process tyramine better so that I can live without the worry of food making me dizzy?
Reply from Joan. Thank you Terra for telling us about your dizziness with vestibular symptoms. Unfortunately each food-sensitive person has their own particular cluster of symptoms. Even if you had headaches, or a big drop in blood pressure – the most usual amine reactions – you will be lucky to be believed!! Good for you for being assertive and pushing for help. You will also be lucky if your list of amine-containing foods remains as short as you have at present. Do go through all the blogs on this site to see the variability of amine reactions. Also look at all the Articles and Blogs on amine sensitivity. You can learn even more by buying my “info-on-everything-to-do-with-food-sensitivity” book: Tolerating Troublesome Foods which helps you understand how to tolerate foods as much as possible. See http://www.foodintolerancepro.com/tolerating-troublesome-foods/
You personally can get vestibulitis as a side effect of your vaccine, especially as it is your area of vulnerability. It has been reported after other viral infections such as totally unrelated Chicken Pox. Why does the body “decide it cannot handle too much tyramine?”. Like all other food-sensitivity symptoms it is just luck whether you get the usual ones: eczema, chronic headaches, IBS, migraine, ADHD, sleep problems, or the many others mentioned in all of my books. I have found in my extensive clinical research that the tendency runs in families. When you take the Family Sensitivity History it is amazing which of the variety of symptoms comes out. Of course there are those, maybe including you, who are the only family member in the three generations who only get one symptom.
Medically you can discuss with your doctor the medicine that often helps with vestibulitis. It is called Serc (Betahistine dihydrochloride). It is particularly useful for those who want to fly or drive to high altitudes. Of course vestibulitis can happen where someone disturbs all the tiny “rocks” in the ears and it can occur for a short or longer periods. That one is unrelated to amine sensitivity.
I assure you that people over the forty-five years I have practiced have tried many supplements hoping they will improve food tolerance. But none has. We still do not know enough about the enzyme pathways in the metabolism of the suspect chemicals.
The other way to reduce reactions is to learn more about food sensitivity. By reading all the articles on this site and reading all of my books. That way you learn more about the Total Body Load. And by attending to all the factors that your body is coping with you then manage an increase in one (in your case, amines) so you do not have such severe reactions. All the best with becoming a expert diet detective for your own reactions. Joan